Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Little Rock, AR

April 7, 2000Garland County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2000, 6:01 PM CDT for Garland County, Hot Spring County, Arkansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 6:01 PM CDT (23:01 UTC)
Expired
Apr 7, 2000, 6:50 PM CDT
In force
49 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Garland County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:10 PM CDTHail 1Hot Spgs, AR
Apr 7, 6:10 PM CDTHail 1Pearcy, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-661 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 7, 4:00 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI APR 7 2000

RUNNING BEHIND THIS AFTERNOON DUE TO SEVERE WEATHER AND SOME
TECHNICAL PROBLEMS...SO THIS WILL BE SHORT. COLD FRONT WILL MOVE
ACROSS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS...A FEW SEVERE...
WILL BE POSSIBLE EARLY TONIGHT. THEN...CLEARING...WINDY AND MUCH
COLDER OVERNIGHT. WILL CONTINUE LAKE WIND ADVISORY FOR EARLY TONIGHT
DUE TO STRONG WINDS BEHIND FRONT. STRONG CANADIAN HIGH PRESSURE
BUILDING INTO ARKANSAS ON SATURDAY WILL BRING WINDY AND COOL
CONDITIONS. WILL LIKELY NEED A LAKE WIND ADVISORY FOR FORECAST AREA
AGAIN ON SATURDAY. SATURDAY NIGHT SHOULD BE A CLEAR AND COLD
NIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE
SOUTHEASTERN HALF OF THE STATE SATURDAY NIGHT...WITH THE REST OF
STATE PROBABLY SEEING FROST. SUNDAY SHOULD BE A MOSTLY SUNNY DAY
WITH WINDS BECOMING SOUTHERLY AGAIN AND TEMPERATURES WARMING UP.
NEXT CHANCE FOR RAIN WILL BE OVER EXTREME WEST AND NORTHWEST LATE
MONDAY AS NEXT SYSTEM BEGINS TO APPROACH. SCATTERED SHOWERS AND
THUNDERSHOWERS EXPECTED STATEWIDE ON TUESDAY. FRONT SHOULD STALL
OVER SOUTH ARKANSAS ON WEDNESDAY...SO WILL KEEP A MENTION OF RAIN IN
THE FORECAST FOR WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY
ACCEPTED.   (22)

.LIT...LAKE WIND ADVISORY EARLY TONIGHT ENTIRE FORECAST AREA
       ZNS 3>7-12>16-21>25-30>34-37>47-52>57-62>69

In the hours before

Special weather statement, Apr 7, 2:19 PM CDT, 3 hours 42 minutes before
ARZ003>007-012>016-022>025-031>033-038-039-072115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT FRI APR 7 2000

...SEVERE THUNDERSTORM WATCH ISSUED FOR MUCH OF NORTHERN ARKANSAS...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
ARKANSAS AND WILL BE IN EFFECT UNTIL 800 PM CDT.

EARLY THIS AFTERNOON...A COLD FRONT WAS LOCATED ACROSS NORTHWEST
ARKANSAS. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD
OF THIS FRONT.

AS THE FRONT PUSHES FARTHER INTO THE STATE THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN
INTENSITY.

THE MOST LIKELY FORMS OF SEVERE WEATHER WITH THE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION
TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE
A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR
POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:58 PM CDTSevere Thunderstorm WarningLZKPope47 min
Apr 7, 4:11 PM CDTSevere Thunderstorm WarningLZKVan Buren64 min
Apr 7, 4:39 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone51 min
Apr 7, 5:13 PM CDTSevere Thunderstorm WarningLZKVan Buren17 min
Apr 7, 5:26 PM CDTSevere Thunderstorm WarningLZKCleburne64 min
Apr 7, 5:33 PM CDTSevere Thunderstorm WarningLZKMontgomery47 min
Apr 7, 5:35 PM CDTSevere Thunderstorm WarningLZKVan Buren35 min
Apr 7, 6:11 PM CDTSevere Thunderstorm WarningLZKWhite64 min
Apr 7, 6:13 PM CDTSevere Thunderstorm WarningLZKJackson52 min
Apr 7, 6:25 PM CDTSevere Thunderstorm WarningLZKFaulkner50 min
Apr 7, 6:47 PM CDTSevere Thunderstorm WarningLZKClark63 min
Apr 7, 6:53 PM CDTSevere Thunderstorm WarningLZKHot Spring47 min
Apr 7, 6:57 PM CDTSevere Thunderstorm WarningLZKWoodruff48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.